Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On fourth-order elliptic
boundary value problems


Author: C. V. Pao
Journal: Proc. Amer. Math. Soc. 128 (2000), 1023-1030
MSC (1991): Primary 35J40, 35J65; Secondary 34B15
DOI: https://doi.org/10.1090/S0002-9939-99-05430-1
Published electronically: August 3, 1999
MathSciNet review: 1676365
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the existence and uniqueness of a solution for a class of fourth-order elliptic boundary value problems. The existence of a solution is proven by the method of upper and lower solutions without any monotone nondecreasing or nonincreasing property of the nonlinear function. Sufficient conditions for the uniqueness of a solution and some techniques for the construction of upper and lower solutions are given. All the existence and uniqueness results are directly applicable to fourth-order two-point boundary value problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35J40, 35J65, 34B15

Retrieve articles in all journals with MSC (1991): 35J40, 35J65, 34B15


Additional Information

C. V. Pao
Affiliation: Department of Mathematics, North Carolina State University, Raleigh, North Carolina 27695-8205
Email: cvpao@eos.ncsu.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05430-1
Keywords: Fourth-order elliptic equation, two-point boundary problem, existence-uniqueness, method of upper and lower solutions
Received by editor(s): May 15, 1998
Published electronically: August 3, 1999
Communicated by: Hal L. Smith
Article copyright: © Copyright 2000 American Mathematical Society